zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Kantorovich’s theorem on Newton’s method in Riemannian manifolds. (English) Zbl 1003.65057
This paper is concerned with the problem of finding a singularity of a vector field in a Riemannian manifold. The authors present an extension of Kantorovich’s theorem on Newton’s method for this problem in finite dimensional Riemannian manifolds.

65J15Equations with nonlinear operators (numerical methods)
58K45Singularities of vector fields, topological aspects
Full Text: DOI
[1] Appel, J.; De Pascale, E.; Lysenko, J. V.; Zabrejko, P. P.: New results on Newton--Kantorovich approximations with applications to nonlinear integral equations. Numer. funct. Anal. optim. 18, 1-17 (1997) · Zbl 0881.65049
[2] Argyros, I. K.: A unified approach for constructing fast tow-step Newton-like methods. Monatsh. math. 119, 1-22 (1995) · Zbl 0817.65042
[3] Cauchy, A.: Sur la détermination des racines d’une équation algébrique ou transcendente. (1899)
[4] Da Cruz Neto, J. X.: Métodos geodésicos na progamação matemática. (1995)
[5] Dennis, J. E.: On the Kantorovich hypothesis for Newton’s method. SIAM J. Numer. anal. 6, 493-507 (1969) · Zbl 0221.65098
[6] Do Carmo, M. P.: Riemannian geometry. (1992) · Zbl 0752.53001
[7] Edelman, A.; Arias, T. A.; Smith, T.: The geometry of algorithms with orthogonality constraints. SIAM J. Matrix anal. Appl. 20, 303-353 (1998) · Zbl 0928.65050
[8] Gabay, D.: Minimizing a differentiable function over a differential manifold. J. optim. Theory appl. 37, 177-219 (1982) · Zbl 0458.90060
[9] Hadeler, K. P.: Shadowing orbits and Kantorovich’s theorem. Numer. math. 73, 65-73 (1996) · Zbl 0862.58017
[10] Hildebrand, F. B.: Introduction to numerical analysis. (1956) · Zbl 0070.12401
[11] Kantorovich, L. V.: On Newton’s method for functional equations. Dokl. akad. Nauk. SSSR 59, 1237-1240 (1984)
[12] Kantorovich, L. V.: Further applications of Newton’s method. Vestnik leningr. Univ. 2, 68-103 (1957) · Zbl 0091.11502
[13] Kantorovich, L. V.; Akilov, G. P.: Functional analysis in normed spaces. (1964) · Zbl 0127.06104
[14] Moser, J.: A new techniques for the construction of solutions of nonlinear differential equations. Proc. natl. Acad. sci. USA 47, 1824-1831 (1961) · Zbl 0104.30503
[15] Nash, J.: The embedding problem for Riemannian manifolds. Ann. math. 63, 20-63 (1956) · Zbl 0070.38603
[16] Ortega, J. M.: The Newton--Kantorovich theorem. Amer. math. Monthly 75, 658-660 (1968) · Zbl 0183.43004
[17] Ortega, J. M.; Rheimboldt, W. C.: Interactive solution of nonlinear equations in several variables. (1970)
[18] C. Runge, Separation und Approximation der Wurzeln von Gleichungen, in Enzyklopädie der Mathematichen Wissenschaften, Vol. 1, pp. 405--449, Teubner, Leipzig.
[19] Shub, M.; Smale, S.: Complexity of Bezout’s theorem. I. geometric aspects. J. amer. Math. soc. 6, 459-499 (1993) · Zbl 0821.65035
[20] Smale, S.: Newton method estimates form data at one point. The merging of disciplines: new directions in pure, applied and computational mathematics, 185-196 (1986)
[21] Smith, S. T.: Optimization techniques on Riemannian manifolds. (1994) · Zbl 0816.49032
[22] Smith, S. T.: Geometric optimization method for adaptive filtering. (1993)
[23] Synge, J. L.; Schild, A.: Tensor calculus. (1949) · Zbl 0038.32301
[24] Udriste, C.: Convex functions and optimization methods on Riemannian manifolds. Mathematics and its applications 297 (1994)
[25] Yamamoto, T.: A method for finding sharp error bounds for Newton’s method under the Kantorovich assumptions. Numer. math. 49, 203-220 (1986) · Zbl 0607.65033
[26] Wayne, C. E.: An introduction to KAM theory. Dynamical systems and probabilistic methods in partial differential equation. Lectures in applied mathematics 31 (1996)